Thunderstorm Wind, Trinity
- When
- June 28, 4:20 PM CST
- Where
- Trinity County, Trinity
- Measured
- 56 kt (64 mph) measured gust
- Property damage
- $15,000
- Reported by
- AMATEUR RADIO
- Coordinates
- 30.933, -95.383
Widespread power outages in Trinity.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 28, 1:35 PM CST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 235 PM CDT MON JUN 28 2004 .DISCUSSION... WE EXPECT HIGH PW VALUES (AT OR AROUND 2) THROUGH THURSDAY WITH WEAK RIDGING OVER OUR REGION. RESULT OF THIS WILL BE SCATTERED CONVECTION DURING THE DAYTIME WITH AREAL COVERAGE AND INTENSITY DECREASING AT NIGHT. WE SHALL NOT EXTEND THE FLASH FLOOD WATCH FOR TONIGHT SINCE CONVECTION IS EXPECTED TO DECREASE DURING THE EVENING AND UPPER LEVEL ENERGY WILL BE LACKING. WILL MENTION THIS IN THE HWO. SCATTERED STORMS CONTINUE TO STRENGTHEN ACROSS SE TX THIS AFTERNOON AS A RESULT OF AN ALREADY UNSTABLE AIR MASS AND DAYTIME HEATING. SYNOPTIC PATTERN INDICATES AN UPPER HIGH OVER THE GULF AND MOISTURE RIDGE OVER THE CENTRAL PORTION OF THE LONE STAR STATE EXTENDING FROM THE MIDDLE RIO GRANDE PLAINS TO NORTHEAST TEXAS. WEAK FRONTAL BOUNDARY OVER NORTH TEXAS IS JUST ABOUT STATIONARY. UPPER HIGH OVER GULF OF MEXICO WILL MOVE TO NEAR THE COASTAL PLAINS AND WESTERN GULF WED/THU TIME FRAME. MODELS INDICATE UPPER TROUGH MOVING ACROSS NORTH TEXAS THURSDAY/FRIDAY FLATTENING THE UPPER RIDGE OVER OUR REGION. BY THIS WEEKEND...OUR REGION WILL BE UNDER AN UPPER LEVEL SHEAR AXIS INDICATING NW FLOW ALOFT ALBEIT WEAK. IT APPEARS THAT THIS SHEAR AXIS WILL WIDEN BY NEXT WEEK. PROGGED SOUNDINGS...TIME SERIES AND CROSS SECTION RUNS INDICATE MOISTURE LEVEL LOWERING THIS WEEKEND PWATS AVERAGING 1.5 INCHES DURING THE LAST 3 DAYS OF OUR FORECAST PACKAGE. IF WE REMAIN OVER THE WEST SIDE OF THE SHEAR AXIS...THIS WILL BE THE CASE WITH SOUTHERLY FLOW BEING CONFINED TO THE LOWER LEVELS. 37/47/MT/SG .HGX WATCHES/WARNINGS/ADVISORIES... FFA SE TX ZONES TXZ163-164-176>179-195>199-210>212 (WILL BE ALLOWED TO EXPIRE AT 6 PM TODAY). && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 73 88 73 88 73 / 30 50 30 50 30 HOUSTON(IAH) 74 89 74 89 74 / 30 50 30 50 30 GALVESTON (GLS) 78 87 78 87 78 / 30 50 30 50 30 &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 300 PM CDT MON JUN 28 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-291200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 300 PM CDT MON JUN 28 2004 ...FLOOD WATCH IN EFFECT FOR THE NORTHERN HALF OF SOUTHEAST TEXAS THROUGH 6 PM TODAY WILL BE ALLOWED TO EXPIRE... .DAY ONE...REST OF TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER SOUTHEAST TEXAS THIS AFTERNOON. THE STRONGER STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL. HOWEVER...AREAL COVERAGE AND INTENSITY OF THE THUNDERSTORMS ARE EXPECTED TO DECREASE DURING THE EVENING. HENCE...THE FLOOD WATCH WILL BE ALLOWED TO EXPIRE AT 6 PM. RIVER FLOODING IS ONGOING ACROSS PORTIONS OF SOUTHEAST TEXAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. MOISTURE LEVELS WILL REMAIN HIGH THROUGH FRIDAY. DAYTIME HEATING WILL PRODUCE MAINLY AFTERNOON AND EARLY EVENING SCATTERED SHOWERS AND THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE. RAIN CHANCES ARE EXPECTED TO DIMINISH THIS WEEKEND WITH THE AIR MASS BECOMING SOMEWHAT DRIER. THE RIVER FLOODING WILL CONTINUE TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The Houston radar (KHGX), 165 km away, was scanning. The volume nearest the first event began at 22:19 UTC.
2 thunderstorm wind. Local standard time, as filed.
Widespread power outages in Trinity.
Trees down on Highway 287.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411907, 5411908.